Jump to content

Lumpy: too many medications - need advice


Lumpy

Recommended Posts

I suffered a breakdown a year ago and was suffering from severe panic and anxiety. I was put on 100mg Sertraline for 9 weeks which didn't work. C/T from that. After 6 weeks of Sertraline, Quitiapine 50mg was added which helped me sleep but not much more. C/T after 5 weeks. Never really understood the importance to taper. After 4 weeks off medication back in hole so back to dr and put on Mertrazapine 15mg, seemed to work at first then stopped and after 5 weeks ended up in hospital with akathisia - taken off C/T. Then put on 2mg Lorazepam a day to deal with the akathisia. Kept on for 6 weeks then started a taper over 12 weeks which i thought was long enough but ended up in a really bad way. Reinstated 1mg Lorazepam and placed on Amitriptyline 75mg. Amitriptyline helped me sleep but after 12 weeks has not helped the anxiety and depression.

 

I ended up in a bad way again and went to a new psychiatrist. I know that I have anxiety and depression that existed before I was put on any medication but none of the medications have helped so far. I was not educated on what a benzo can do or that antidepressants should be tapered. I was not on anything that long! I have now read a lot on line including benzo tapering sites and realise everything needs to be done slowly.

 

My new psychiatrist has gradually put me on 10mg escitroplam - I started at 1mg and have been working up slowly over the last 3 weeks.

 

I have slowly tapered down my lorazepam to 0.2mg per day. I am also still on 75mg amitriptyline. My psychiatrist has told me to keep these both stable until I have been on Escitroplam for a few weeks at 10mg. It is so difficult to do as i am desperate to reduce both but understand one thing at a time. I am happy to be on the escitroplam and see if It does give me some relief but want off the other 2. I will listen to my doctor but would also like to hear feedback from others as to whether I should come off the benzo first - I am so low. Or hold that while i come off the amitriptyline slowly. Also how fast can I come off the amitriptyline given that i am on a new antidepressant and have only been on it 12 weeks. 

 

So many questions.

Thanks

 

 

June 2018 Breakdown with severe anxiety and panic attacks.

June 2018 - 100mg sertraline for 9 weeks. Bad reaction and no relief. C/T at 9 weeks. Also put on Zopiclone 9 weeks 

May 2018 - 50mg Quitiapine for 5 weeks. C/T at 5 weeks

September 2018 - 15mg Mertrazepine for 5 weeks. Worked a little then got akathisia went to A&E and C/T off.

October 2018 - put on 2mg Lorazepam to help with anxiety state and akathisia. Was on for 8-10 weeks in total then tapered for 12 weeks. Thought this was enough - too rapid and had every withdrawal. Off for 3 weeks - withdrawal too bad. 

April 2019 - reinstated 1mg Lorazepam and started a slower taper. 

April 2019 - present: amitriptyline 70mg June 2019 - present: Escitalopram (Cipralex)10mg

October 2019 - finished Lorazepam taper   

August 2020 - tapered 10% every 4 weeks of amitriptyline

November 2020 - currently at 50mg Amitriptyline, 10mg Cipralex

December 2020 - Cipralex 9mg - 6 week hold. March 2021 - Cipralex 7.3mg - will continue with 10% cuts and 6 week holds.

 

Link to comment
  • ChessieCat changed the title to Lumpy: too many medications - need advice
  • Administrator

Welcome, Lumpy.

 

Going on and off psychiatric drugs and having adverse reactions to them can make your nervous system hypersensitive to drugs and sometimes even supplements and foods. It is possible your nervous system still hasn't recovered from the adverse reaction in June 2018 from sertraline.

 

What was that adverse reaction from sertraline?

 

What does your "anxiety and depression" feel like now?

 

How much escilatopram are you taking now? Do you feel it is helping? Please stop increasing escilatopram for now, we need a baseline of your symptom pattern.

 

What times of day do you take your drugs, at what dosages? Do your symptoms follow any daily pattern?  Please keep daily notes of times of day you take your drugs, their dosages, and your symptoms. You can post them in this topic with a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.

 

We advise changing only one drug at a time. If you are experimenting with escilatopram, I would not change the benzo dosage. Personally, I would not taper the benzo until all the other drug changes have been sorted out.

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy